| Model Number |
ONYXNG25026UX |
| Medical Device Problem Codes |
Device Dislodged or Dislocated (2923); Positioning Problem (3009)
| Health Effect - Clinical Codes |
Device Embedded In Tissue or Plaque (3165); Insufficient Information (4580)
| Date of Event |
05/14/2025
Type of Reportable Event
Serious Injury
Event or Problem Description
It was reported that during the delivery of the onyx frontier coronary drug eluting stent to the lesion, stent dislodgement occurred during delivery to a mildly tortuous and mildly calcified lesion in the left main (lm) and left anterior descending (lad) coronary artery exhibiting 90% stenosis.The device was inspected prior to use and negative prep was performed with no issues noted.Resistance was encountered when advancing the device.The lesion was pre-dilated, and the device did pass through a previously deployed stent.A stent was successfully deployed in the left main (lm) artery following successful balloon dilation.Subsequently, an attempt was made to deliver a 2.5x26 mm stent through the deployed stent into the left anterior descending (lad) artery.Resistance was encountered during advancement, and the stent could not be delivered.Upon withdrawing the delivery system, it was noted that the stent was no longer on the balloon.Imaging revealed the stent had dislodged and was positioned between the lm and the aorta.An attempt to retrieve the stent was unsuccessful.The dislodged stent was crushed against the vessel wall within the lm using a balloon.Intravascular ultrasound (ivus) was used to image the vessel and confirm the stent was out of the way.Once confirmed, a new stent was successfully deployed across the lm into the lad.No further patient complications have been reported as a result of this event.
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
Additional Manufacturer Narrative
Additional information: a medtronic stent was successfully deployed in the lm artery following successful balloon dilation.Correction: the lesion being treated was in the ostium left main (lm) and proximal left anterior descending (lad) artery.Annex d e codes.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
Additional Manufacturer Narrative
Additional information: excessive force was used during advancement of the device.Intravascular ultrasound (ivus) was used to image the vessel and confirm the stent was successfully crushed.The previously implanted medtronic stent in the lm artery was post dilated.Patient age, weight and gender provided.Correction: annex a code.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
Additional Manufacturer Narrative
Product analysis: the device returned for evaluation.The device was returned with no stent on the balloon and with stent imprint visible on the balloon.Additional information: the previously implanted medtronic stent in the lm artery was post dilated as part of a routine post dilation.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
Additional Manufacturer Narrative
Additional information: annex d code.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.